How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28150
Experience:  MD
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have type 2 diabetes and have good numbers until four days

This answer was rated:

I have type 2 diabetes and have good numbers until four days ago when I took Allegra D.

Now after meals my glucose is at the 300's and high 200's. What should I do. I am perspiring a lot.

Thank you
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Hi there,
This is Dr. D.J., experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Allegra D can increase your glucose level.
But the effect should subside within 3-4 days usually.

Glipizide does not act instantly to get your sugar level down.
It takes 2-3 hours to bring down your sugar.
The low blood sugar later explains that.
Meteor does not affect your blood sugar instantly either.
For quicker action, short acting insulin is better to bring down the blood sugar.
However, high 200 and 300 level may also go down with plenty of fluids drinking.
Keep monitoring your blood sugar every hour till your symptoms subside or blood sugar falls below 160.

You should discuss with your doctor about the insulin option if your sugar persistently remains that high.

Best wishes,
Customer: replied 2 years ago.
So, I shouldn't panic that this happened? My last Allegra D was taken yesterday in the afternoon. Is the perspiring also an indication of high glucose levels?
No this is not a panic situation.
Perspiration can be a sign of high blood sugar.
Also, low blood sugar can also cause perspiration.
You should discontinue allegra D.
Your blood sugar should come down to the normal range within next 2-3 days.
Please drink lot of fluids also.

Best wishes
Dr Basu and other Medical Specialists are ready to help you